General Question

minniemau5's avatar

Does the drug Mirtazapine (Remeron) cause a decrease in metabolism as well as an increase in appetite?

Asked by minniemau5 (432 points ) June 5th, 2011

I’m just curious – I’ve been on Mirtazapine 15mg for about 6 weeks now. So far I’ve gained 15 lbs (which is fantastic for me since I was severely underweight). I know that weight gain is a common side effect of this medication. But I’d like to know what causes it. Is it just the increase in appetite? Or does it also slow your metabolic rate? The reason I’m asking is because lately I haven’t been eating all that much, but still seeing a steady weight gain so I’m wondering if there’s been a change in my metabolism.

Observing members: 0 Composing members: 0

3 Answers

BarnacleBill's avatar

From this, it sounds like it changes how your body absorbs and processes nutrients, but not necessarily the metabolism.

Lightlyseared's avatar

It is a pretty good antiemetic and has beneficial effects on IBS, diarrhoea and other GI things so it could possibly improve the functioning of the gut. Whether it does anything to your metabolism i don’t know.

Mariah's avatar

Removed by me, whoops.

Answer this question

Login

or

Join

to answer.

This question is in the General Section. Responses must be helpful and on-topic.

Your answer will be saved while you login or join.

Have a question? Ask Fluther!

What do you know more about?
or
Knowledge Networking @ Fluther